MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4246020W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Before use, there was leakage from the aviator plus.014 6.0 x 20 x 142cm balloon.There were no reported patient injuries.Additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 17762437 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis and with the paucity of information available, it is not possible to draw a clinical conclusion between the device and the reported event.However, procedural factors and handling may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
Before use, there was leakage from the aviator plus.014 6.0x20 142cm balloon.There were no reported patient injuries.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
Additional procedural details were requested but are unknown.Before use, there was leakage from the aviator plus.014 6.0 x 20 x 142cm balloon.There were no reported patient injuries.The product was returned for analysis.One non-sterile aviator plus.014 6.0 x 20 x 142cm catheter was returned.Per visual analysis, the catheter was coiled inside a plastic bag, with the balloon deflated.No other anomalies were observed.Per functional analysis, a lab sample inflator/deflator filled with water was attached to the inflation lumen of the unit and successfully inflated.Neither leakage nor any other anomaly was observed during the inflation test.A product history record (phr) review of lot 17762437 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully.The exact cause of the reported event could not be determined.The device performed as intended and with the paucity of information available, it is difficult to draw a clinical conclusion between the device and the reported event.However, procedural factors and handling of the device may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8551990
Report Number9616099-2019-02876
Device Sequence Number313838
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number4246020W
Device Lot Number17762437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1